What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 12:56 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 11, 12:56 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
156 PM EDT Sun Aug 11 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 156 PM EDT Sun Aug 11 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Scattered showers and thunderstorms will continue through the
afternoon, building with the Gulf coast sea breeze and building
primarily over northeast Florida and along the coastline. The
mostly stationary frontal boundary will continue to linger over
Georgia today and will maintain a southwesterly flow over the
forecast area. Heat Advisory remains in effect through the
afternoon and into this evening with humid areas not influenced by
convection more likely to reach 108° or higher. Conditions will
cool after sunset with remaining convection becoming more
dispersed this evening. High temperatures this afternoon will rise
into the mid 90s with overnight low temperatures dropping down
into the mid 70s over inland areas and in the upper 70s and lower
80s along the coast. Heat index values today will rise to be as
high as 110° to 112° Fahrenheit.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 156 PM EDT Sun Aug 11 2024
Southwest flow will continue Monday before slowly shifting to more
northwesterly Tuesday, this flow will help keep the east coast sea
breeze pinned to the coast. With the Atlantic sea breeze pinned,
temperatures beach-side will be able to rise into the lower to mid
90s, with inland highs reaching the mid to upper 90s for inland SE
GA. Along I-75 there will be an earlier start to showers and
storms coming in off the Gulf, allowing temperatures to be a few
degrees cooler than the rest of NE FL. Highest thunderstorm
coverage will be over north central Florida, with overall coverage
decreasing Tuesday to 20-50% as NW flow brings in lower PWATs.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 156 PM EDT Sun Aug 11 2024
A lingering front over Georgia will make it's way southward over
the area midweek, with high pressure to the north trailing behind,
lowering precipitation chances Friday and Saturday across the
area. Temperatures will lower Thursday through the weekend as
onshore winds build, leaving highs in the mid 80s to lower 90s
each day, with the 'cooler' temps along the coast.
A tropical cyclone is expected to develop soon, moving into the
Caribbean Sea, then making a sharp turn northward. The system is
forecast to stay well east of the local area, although hazardous
beach conditions are likely, with dangerous rip currents, as well
as rough surf and boating this weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 710 AM EDT Sun Aug 11 2024
Initially VFR conditions this morning will give way to scattered
convection in the late morning and early afternoon hours with
thunderstorms beginning to form near TAF sites by around 16-18z.
Prevailing surface winds will be out of the southwest with
sustained speeds of about 5 to 10 knots, with winds becoming more
gusty and variable in the presence of thunderstorms. Convection
will become dispersed by around 01-03z with predominantly VFR
conditions and mild winds through the end of the forecasted
period.
&&
.MARINE...
Issued at 156 PM EDT Sun Aug 11 2024
A surface trough will remain situated to the west of our local
waters through midweek, resulting in prevailing south-
southwesterly winds across our local waters. Scattered showers and
thunderstorms will progress east-northeastward across mainly the
near shore waters each afternoon and early evening. Outside of
thunderstorm activity, winds will become south-southeasterly over
the near shore waters each afternoon as the sea breeze pushes
slowly inland. A cold front will then approach our area from the
north on Wednesday, pushing through the Georgia waters on
Wednesday afternoon and evening and the northeast Florida waters
by Thursday morning. High pressure building over New England and
the Mid-Atlantic states in the wake of this frontal boundary will
wedge down the southeastern seaboard late this week, creating
onshore winds. Meanwhile, a developing tropical cyclone located
east of the Bahamas is expected to turn northward late this week,
resulting in building seas and increasingly rough surf throughout
our local waters by next weekend.
Rip Currents: Low to moderate rip current risk through Monday. An
elevated rip current risk is likely at all area beaches late this
week and especially next weekend as swells from a distant
tropical cyclone push into the surf zone.
&&
.HYDROLOGY...
Issued at 412 AM EDT Sun Aug 11 2024
Water levels appear to be cresting just below major flood status
along lower portions of the Santa Fe River near the gauge at Fort
White. Moderate flooding will continue around this gauge during
the next several days. Rises will continue downstream towards the
Three Rivers Estates gauge, where major flooding is forecast to
materialize by midweek. Crests have occurred along middle portions
of the Santa Fe near the gauge at High Springs, where water
levels will fall back to minor flooding by late Sunday night.
Otherwise, minor flooding will continue during the next several
days upstream near the gauges at O'Leno State Park and Worthington
Springs.
Water levels are cresting just below a moderate flood along upper
portions of the Suwannee River near Suwannee Springs. Minor
flooding will continue through midweek upstream near the gauge at
White Springs. Rises will continue downstream along lower
portions of the Suwannee River during the next week or so, with
minor flooding forecast at several gauges from around the gauge
at Luraville and points downstream.
Water levels are cresting in a moderate flood along lower
portions of the Satilla River near the gauge at Atkinson. Minor
flooding continues upstream near the gauge at Waycross, where
water levels are forecast to fall below flood stage by Monday
afternoon.
Water levels are cresting in a moderate flooding along lower
portions of the Altamaha River near the Everett City gauge. River
levels have crested in a minor flood further upstream, where
water levels will fall below flood stage near the gauge at
Doctortown by this afternoon.
Moderate flooding will continue through midweek along the St.
Marys River near the gauge at Macclenny, with water levels
downstream cresting in a major flood near the gauge at Traders
Hill.
Crests have occurred along the Alapaha River, where water levels
have fallen below flood stage near the gauge at Statenville. Minor
flooding continues downstream near the gauge at Jennings.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 74 96 / 10 20 10 20
SSI 81 91 78 93 / 10 20 10 20
JAX 76 96 76 96 / 40 50 10 30
SGJ 78 93 76 94 / 40 40 10 30
GNV 75 93 74 93 / 10 60 0 40
OCF 75 93 76 94 / 10 60 0 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-023-024-030-
031-033-038-120-124-125-132-133-137-138-140-220-225-232-237-
240-322-325-422-425-522.
GA...Heat Advisory until 7 PM EDT this evening for GAZ136-151>154-162-
163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Special weather statement, Aug 11, 12:08 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
108 PM EDT Sun Aug 11 2024
FLZ125-132-133-225-232-325-425-111745-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
108 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ST. JOHNS...NORTH
CENTRAL CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH 145 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
San Marco, or near Jacksonville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Ponte Vedra Beach,
Arlington, Jacksonville Beach, Atlantic Beach, Neptune Beach, and
Sawgrass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 8184 3034 8186 3046 8140 3015 8134
TIME...MOT...LOC 1708Z 262DEG 11KT 3028 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DUBOISSpecial weather statement, Aug 11, 1:30 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
230 PM EDT Sun Aug 11 2024
FLZ023-030-031-232-425-111900-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
230 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES THROUGH 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Raiford, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Macclenny, Glen St. Mary, Maxville, Lawtey, and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3019 8227 3030 8215 3020 8187 2996 8210
TIME...MOT...LOC 1829Z 295DEG 8KT 3014 8213
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DUBOISSpecial weather statement, Aug 11, 1:58 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT Sun Aug 11 2024
FLZ033-038-133-138-111930-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
258 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES THROUGH 330 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crescent Beach, or 12 miles south of Saint Augustine, moving east at
10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Augustine Beach, Marineland, Saint Augustine Shores, Butler
Beach, Crescent Beach, and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2959 8133 2980 8140 2986 8121 2962 8113
TIME...MOT...LOC 1858Z 253DEG 8KT 2972 8124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOISSpecial weather statement, Aug 11, 2:04 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Sun Aug 11 2024
FLZ024-124-GAZ154-165-166-111930-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-Coastal Glynn GA-
Coastal Camden GA-
304 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NASSAU...EASTERN
CAMDEN AND SOUTH CENTRAL GLYNN COUNTIES THROUGH 330 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kings Bay Base, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Brunswick, Kings Bay Base, Jekyll Island, High
Point, Dungeness, Cumberland Island, Harrietts Bluff, and Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8142 3074 8142 3069 8170 3089 8178
3115 8147 3103 8138
TIME...MOT...LOC 1904Z 251DEG 7KT 3092 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOISSpecial weather statement, Aug 11, 2:39 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT Sun Aug 11 2024
FLZ033-133-112015-
Coastal St. Johns FL-Inland St. Johns FL-
339 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ST. JOHNS COUNTY THROUGH
415 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Ponte Vedra, or 8 miles northwest of Saint Augustine, moving
east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Augustine, World Golf Village, South Ponte Vedra, Vilano Beach,
Guana River State Park, Bakersville, and South Ponte Vedra Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2987 8148 3002 8156 3017 8132 2992 8123
TIME...MOT...LOC 1939Z 252DEG 11KT 3000 8136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOISSpecial weather statement, Aug 11, 2:45 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Sun Aug 11 2024
FLZ024-124-GAZ165-166-112015-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
345 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES THROUGH 415 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Dungeness,
Cumberland Island, and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8173 3085 8180 3096 8146 3085 8141
3077 8142 3067 8141
TIME...MOT...LOC 1944Z 252DEG 11KT 3076 8166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOIS